Doctor insights on:
Coping With Tactile Hallucinations
T. Haluc.: Tactile hallucination is the false perception of tactile sensory input that creates a hallucinatory sensation of physical contact with an imaginary object. This is caused by the faulty integration of the tactile sensory neural signals generated in the spinal chord & the thalamus & sent to the primary & secondary somatosensory cortex. Tactile Hallucination caused by cocaine & alcohol. ...Read more
It depends: It depends on the cause. Tactile hallucinations can also be known as formication -- and are common in amphetamine & Cocaine abuse. Also alcohol withdrawal. Can be found in schizophrenia and other delusional disorders as well. Finding and treating the cause is best way to deal with tactile hallucinations. See your primary care physician or a psychiatrist for help. ...Read more
Several: One of the most common causes of tactile hallucinations is not really a "medicine" at all -- it's withdrawal from alcohol. Benzodiazepine withdrawal can cause it also. Tactile hallucinations -- also called "formication" -- commonly happen with use of Cocaine and amphetamine. Ketamine is another agent that can cause these. ...Read more
Any time: Abnormal sensations of any sort, painful or not, may occur spontaneously, at any time of day. Certain pain / sensory syndromes have characteristic times of occurrence. But there is no iron-clad requirement that the "rule" be followed. ...Read more
Touched: Tactile hallucinations are bodily sensations when no source for the experience is present. Drug use, particularly with stimulants, can be a cause of tactile hallucinations, especially on the skin. People who have lost limbs can also experience "phantom" pain or other sensations when the limb is not present. In fact, the majority of individuals who have lost limbs experience some phantom sensation. ...Read more
My husband has Tactile Hallucinations, over 2 yrs now & No Dr. Can tell him how to get rid of them. He feels something all over him & what he touchs?
TactileHallucination: One your husband has seen a doctor and medical conditions have been ruled out, he may find help from clinical hypnosis and self-hypnosis training. See www. Asch. Net for a list of licensed healthcare professionals who are well trained in this type of treatment. Peace and good health. ...Read more
Maybe Neurological: Hallucination implies that you are feeling something that does not have an actually exist. If however, you are experiencing pin and needles feeling, there may in fact be a reason for it. It may indicate poor circulation or some impingement on the nerves from your spine. It could be the result of poor nutrition or an side effect of a disease like diabetes. If you are experiencing this, get checked. ...Read more
Can any one or combination of these cause slight visual and tactile hallucinations? Wellbutrin (bupropion) XL, Lamotrigine, Fluoxetine.
Maybe: "Slight" hallucinations? None of the three medications typically causes hallucinations. However bupropion (Wellbutrin) increases the risk of seizures and this is a possibility here. Tactile hallucinations are rare and usually seen in drug/alcohol intoxication/withdrawal. Please see your MD right away, these symptoms are unusual and potentially serious and require a medical explanation. ...Read more
Tactile hallucinations invisible bugs on & under my skin & eyes, severe headaches last for days, alternate hot cold itching skin, numb feet hands lips?
Consult physician: Consult a psychiatrist (or neurologist) for full evaluation of nature & extent of hallucinations in order to develop a specific treatment plan. Hallucinations may occur with many psychiatric, medical, neurological & substance use conditions and evaluation is necessary to determine specific cause. ...Read more
This is hearing or seeing something others in the room will not see or hear even if you instruct them to look and listen. This is not the same as an illusion - that involves mistaking something for something else and can be a normal lapse of attention of a leap to a conclusion.
If in doubt find a psychiatrist or psychologist and share the experience, and ask. ...Read more
Evaluation first: Hallucinations can come from many different causes. Thorough evaluation guides treatment. Some potential issues: drug or alcohol intoxication or withdrawal; medication side effects; metabolic encephalopathy; other toxins; psychotic disorders like schizophrenia, psychotic depression, or bipolar mania; tumors; degenerative disorders, etc. Please see your doctor asap for help with this! ...Read more
Hallucinigens abound: The brain is capable of misfiring under many circumstances. .. Some drugs are known for their tendency to induce or bring on hallucinations such as possibly hallucinogenic mushrooms or others. But many drugs can pose a risk depending on the person and circumstance. "True hallucinations" are that persons experience of the misfiring of brain neuro circuits. Best to work to protect one's brain. ...Read more
Yes to hallucination: Ecstasy (mdma) can cause derealization, depersonalization, visual hallucinations, decreased appetite, dry mouth, tooth grinding & problems concentrating. After- affects include irritability, anxiety, paranoia, depressed mood, fatigue, diarrhea, constibation, apathy, vertigo, lightheadedness & insomnia. Stroke, coma, organ failure & death can also occur. ...Read more
GET HELP!: Chemical imbalance. A command hallucination is an auditory hallucination that tells you to do something. For instance you can have an auditory hallucination where you believe that people talking. A command hallucination would actually tell you to act. Very serious and is a sign of psychosis like with schizophrenia. Needs immediate attention and medication. See a psychiatrist immediately. ...Read more
Depends: There are many causes of hallucinations. First, you should be sure to see a physician and get a proper diagnosis. Once you identify the cause of the hallucinations, you can treat them accordingly. Hallucinations due to psychiatric conditions need to be treated in conjunction with other symptoms. Generally, a group of medications called "anti-psychotics" are used. ...Read more
Hmm.....: In good conscience I really cannot give out answers about what psychedelics give the best visuals or not. There are other places on the internet to find such information. I can say by using psychedelics you are risking an unpleasant and perhaps dangerous experience, they are very dependent on the mood of the user, the setting, etc. Meditation is a great way to acheive a healthy altered state. ...Read more
See a doctor.: You should see a psychiatrist for an evaluation and get a medical workup to rule out any physical causes for hallucinations. Also, if you are taking any drugs or meds that could cause them, you need to inform your doctor. If you don't have physical causes, then typical ; atypical antipsychotics can help. They have side effects so discuss the benefits and risks w/ your dr. ...Read more